Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Sudden attacks of tachycardia after root canal treatment. Heart pounding, shortness of breath even after taking medicines. Cause?

I have a root canal over a month ago and two hours after the procedure I started experiencing sudden attacks of tachycardia. Over the next week it had become extremely frequent, spending most of the day with a heart rate above 115. I was prescribed 25mg metoprolol twice a day and I still feel a pounding heart and shortness of breath randomly but it has helped keep my heart rate under 100bpm. My blood tests were normal, ekg was normal, holter monitor showed sinus tachycardia . Im still waiting to take a stress test and the results of my echo. What else could cause this? Im 32 years old, 180lbs and not in terrific shape but I am fairly active.
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Increasing the dose of Metoprolol will help to control the rate.

Lab tests are necessary - anaemia, hyperthyroidism and so on should be looked for.

Echo and stress test may give clues.
If not, you may need Electro Physiological Studies (EPS) - the specialist is called ELECTRO-PHYSIOLOGIST.
The treating doctor may suggest them depending on need, based on his assessment of the situation.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor